Commenced in January 2007
Frequency: Monthly
Edition: International
Paper Count: 32468
Iteration Acceleration for Nonlinear Coupled Parabolic-Hyperbolic System

Authors: Xia Cui, Guang-wei Yuan, Jing-yan Yue


A Picard-Newton iteration method is studied to accelerate the numerical solution procedure of a class of two-dimensional nonlinear coupled parabolic-hyperbolic system. The Picard-Newton iteration is designed by adding higher-order terms of small quantity to an existing Picard iteration. The discrete functional analysis and inductive hypothesis reasoning techniques are used to overcome difficulties coming from nonlinearity and coupling, and theoretical analysis is made for the convergence and approximation properties of the iteration scheme. The Picard-Newton iteration has a quadratic convergent ratio, and its solution has second order spatial approximation and first order temporal approximation to the exact solution of the original problem. Numerical tests verify the results of the theoretical analysis, and show the Picard-Newton iteration is more efficient than the Picard iteration.

Keywords: Nonlinearity, iterative acceleration, coupled parabolic hyperbolic system, quadratic convergence, numerical analysis.

Digital Object Identifier (DOI):

Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 1477


[1] M. Grasselli, H. Petzeltov'a and G. Schimperna, Convergence to stationary solutions for a parabolic-hyperbolic phase-field system, Communications on Pure and Applied Analysis 5:4 (2006) 827-838.
[2] E.K. Raw and A. Ghaleb, Numerical solution for nonlinear, onedimensional problem of thermoelasticity, Journal of Computational and Applied Mathematics 100 (1998) 53-76.
[3] S.H. Wu, H. Chen and W.X. Li, The local and global existence of the solutions of hyperbolic-parabolic system modeling biological phenomena, Acta Mathematica Scientia 28B:1 (2008) 101-116.
[4] X.Z. Liu, X. Cui and J.G. Sun, FDM for multi-dimensional nonlinear coupled system of parabolic and hyperbolic equations, Journal of Computational and Applied Mathematics 186 (2006) 432-449.
[5] G.W. Yuan, X.D. Hang, Z.Q. Sheng and J.Y. Yue, Progress in numerical methods for radiation diffusion equations, Chinese Journal of Computational Physics 26:4 (2009) 475-500.
[6] G.W. Yuan and X.D. Hang, Acceleration methods of nonlinear iteration for nonlinear parabolic equations, Journal of Computational Mathemaics 24:3 (2006) 412-424.
[7] J.Y. Yue and G.W. Yuan, Picard-Newton iterative method with time step control for multimaterial non-equilibrium radiation diffusion problem, Communications in Computational Physics 10:4 (2011) 844-866.
[8] X. Cui and J.Y. Yue, A nonlinear iteration method for solving a twodimensional nonlinear coupled system of parabolic and hyperbolic equations, Journal of Computational and Applied Mathematics 234:2 (2010) 343-364.